Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 15, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 24, 2019, 6:31 PM CDT for Calhoun County, Illinois; 5 counties in Missouri. It was in force for 43 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2019, 6:31 PM CDT (23:31 UTC)
- Expired
- Mar 24, 2019, 7:14 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Calhoun County, IL, Franklin County, MO, Gasconade County, MO, Lincoln County, MO, Saint Charles County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 6:32 PM CDT | HAIL 1 | 3 W Warrenton, MO | TWITTER AND SNAPCHAT VIDEOS OF HAIL COVERING I-70 WEST OF WARRENTON. AT LEAST ONE INCH STONES SEEN ON CAMERA. |
| Mar 24, 6:45 PM CDT | HAIL 0.75 | 1 Ssw Warrenton, MO | |
| Mar 24, 6:50 PM CDT | HAIL 0.88 | 1 Ne Wright City, MO | HAILED FOR 15 MINUTES. |
| Mar 24, 6:53 PM CDT | HAIL 0.7 | 1 W Wright City, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 2:52 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.5 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
096
WUUS53 KLSX 242331
SVRLSX
ILC013-MOC071-073-113-183-219-250030-
/O.NEW.KLSX.SV.W.0015.190324T2331Z-190325T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
631 PM CDT SUN MAR 24 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
South central Calhoun County in southwestern Illinois...
Northwestern St. Charles County in east central Missouri...
Southern Lincoln County in east central Missouri...
Northwestern Franklin County in east central Missouri...
Warren County in east central Missouri...
Northern Gasconade County in east central Missouri...
* Until 730 PM CDT.
* At 631 PM CDT, severe thunderstorms were located along a line
extending from Davis to near Swiss, moving east at 45 mph.
HAZARD...Golf ball size hail.
SOURCE...Trained weather spotters reported golf ball size hail in
Truxton.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
O'Fallon, Wentzville, Lake St. Louis, Washington, Troy, Warrenton,
Wright City, Hermann, New Haven, St. Paul, Moscow Mills, Winfield,
Davis, Marthasville, Jonesburg, Truesdale, Hawk Point, Innsbrook,
New Melle and Josephville.
This includes Interstate 70 in Missouri between exits 188 and 214.
This also includes Cuivre River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3884 9130 3885 9126 3888 9126 3909 9107
3907 9058 3904 9058 3844 9105 3851 9160
TIME...MOT...LOC 2331Z 270DEG 38KT 3908 9102 3853 9153
HAIL...1.75IN
WIND...<50MPH
$$
Kanofsky1 follow-up statement
167
WWUS53 KLSX 250014
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
714 PM CDT SUN MAR 24 2019
ILC013-MOC071-073-113-183-219-250024-
/O.CAN.KLSX.SV.W.0015.000000T0000Z-190325T0030Z/
Calhoun IL-St. Charles MO-Lincoln MO-Franklin MO-Warren MO-
Gasconade MO-
714 PM CDT SUN MAR 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CALHOUN...
NORTHWESTERN ST. CHARLES...SOUTHERN LINCOLN...NORTHWESTERN
FRANKLIN...WARREN AND NORTHERN GASCONADE COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southwestern Illinois...and east central Missouri.
LAT...LON 3884 9130 3885 9126 3888 9126 3909 9107
3907 9058 3904 9058 3844 9105 3851 9160
TIME...MOT...LOC 0012Z 270DEG 38KT 3908 9045 3853 9097
$$
KanofskyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 4:21 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 24, 4:21 PM CDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 421 PM CDT Sun Mar 24 2019 .SHORT TERM... (Through Late Monday Night) Issued at 400 PM CDT Sun Mar 24 2019 Thunderstorms have developed within the last 90 minutes from central through south central MO in response to large scale forcing with the upper low in northwest MO and subsequent reduction in CIN, and were pushing into east central MO. As discussed in the previous AFD update, the coverage of storms will continue to increase and the greatest severe threat will reside the remainder of this afternoon and into this the first half of this evening across east central and southeast MO into southwest IL along and ahead of the advancing surface low and southwestward trailing cold front. The latest mesoanalysis shows SBCAPE on the order of 500-1000 J/KG in this region, and further destabilization is expected in response to low level moisture/warm thermal advection topped by steep mid level lapse rates. Deep layer shear continues to support supercells with large hail the primary threat, although there will also be a limited tornado threat centered across southeast MO and southwest IL along and ahead of the advancing surface low and where surface winds are forecast to locally back and a west-east warm front will also reside. The thunderstorm threat should pass to the east by late evening. From late evening through overnight hours I am expecting low stratus to become dominate within the low level north-northeast flow/CAA in the wake of the the surface low and cold front. Scattered showers are also expected from the late evening through overnight, especially across IL and eastern MO attendant with the southeastward moving upper low and vort max. Monday looks like a chilly day across the region. There will be a threat of spotty showers across the southeast half of the CWA in the morning attendant with trailing vort max. Stratus will blanket the region during the morning and then slowly decrease north to south during the afternoon. The combination of the clouds and north-northeast winds and low level CAA will result in highs some 5 to 15 degrees below normal for late March. Continued clearing to the south is expected on Monday night as a northwest flow short wave passes helping build high pressure into the region and strengthening the low level CAA. Much of the area will see below freezing temperatures. Glass .LONG TERM... (Tuesday through Next Sunday) Issued at 400 PM CDT Sun Mar 24 2019 Surface high pressure centered in the Great Lakes on Tuesday will still influence sensible weather due to its southwestward extension well into the lower-mid MS Valley. Highs Tuesday will slightly warmer than Monday but will still remain below average. Finally a big warm will commence from mid-late week - first as ridging aloft builds into the area on Wednesday and low level flow becomes southerly, and then later in the week as the flow aloft becomes west to southwest and the WAA regime persists. It also appears that during the later part of the week and into the first part of the weekend the threat of precipitation will ramp up, although the ECMWF and GFS vary a bit on all the details. The GFS has good low level moisture return and a weak disturbance aloft bringing a chance of showers by Thursday, while Friday into Saturday there will be a migratory trof and associated surface low and frontal system bringing showers and scattered thunderstorms. Glass && .AVIATION... (For the 18z TAFs through 18z Monday Afternoon) Issued at 1241 PM CDT Sun Mar 24 2019 Showers and thunderstorms are expected to develop between 20-21z across the region in advance of a cold front and upper level disturbance. The greatest concentration will be from the St. Louis region across southeast MO and southwest IL between 23-02z with the potential for strong-severe storms. The new TAFS for the St. Louis area terminals reflect this increased thunderstorm threat. I think KUIN will mainly see showers which is also reflected this evening. Later this evening and overnight flight conditions will deteriorate through MVFR and into IFR as stratus becomes predominant in the wake of the low pressure system and cold front. There could also be some spotty rain showers overnight and into early Monday morning. The IFR flight conditions should persist through the first half of Monday morning with gradual improvement from the late morning into the afternoon. SPECIFICS FOR KSTL: Showers and thunderstorms will impact the terminal later this afternoon and evening. I have centered the main threat in the 23-02z time frame although storms could begin as early as 22z. Some of the storms could be strong and at this point have gusts and IFR flight conditions will a TEMPO group. Later this evening and overnight flight conditions will deteriorate through MVFR and into IFR by 06z, as stratus becomes predominant in the wake of the low pressure system and cold front. There could also be some spotty rain showers overnight and into early Monday morning. The IFR flight conditions should persist through the first half of Monday morning with gradual improvement from the late morning into the afternoon. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 24, 4:31 PM CDT, 2 hours before
Hazardous Weather Outlook National Weather Service Saint Louis MO 431 PM CDT Sun Mar 24 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-252145- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 431 PM CDT Sun Mar 24 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely this evening, especially across east central and southeast Missouri and southwest Illinois where scattered severe thunderstorms are expected. Large hail will be the primary severe weather threat, although damaging winds and isolated tornadoes are also possible. Moderate to major river flooding is ongoing on the Mississippi River north of Saint Louis and on the Illinois River at Hardin. See the appropriate Flood Statements for specific details. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Major river flooding is ongoing at Saverton Lock and Dam on the Mississippi River, otherwise, several locations on the Mississippi River will continue to be in or are forecast to reach moderate flooding. Moderate flooding is also forecast on the Missouri River at Jefferson City and on the Illinois River at Hardin. See the appropriate Flood Statements for specific details. There is a chance for thunderstorms on Friday and Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through early this evening across parts of southeast and east central Missouri into southwest Illinois. Glass
In the hours before
Local storm report, Mar 24, 6:22 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
622 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL JONESBURG 38.85N 91.31W
03/24/2019 E0.70 INCH MONTGOMERY MO TRAINED SPOTTER
&&
CVKINGSpecial weather statement, Mar 24, 6:22 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service St Louis MO
622 PM CDT SUN MAR 24 2019
MOZ072-250000-
Crawford MO-
622 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CRAWFORD COUNTY UNTIL
700 PM CDT...
At 621 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Salem, moving east at 30 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Steelville, Cherryville, Cook Station, Davisville and Dillard.
This also includes Dillard Mill Historic Site.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern and east central Missouri.
LAT...LON 3770 9131 3779 9131 3779 9153 3796 9153
3807 9110 3803 9109 3774 9110 3774 9115
3770 9115
TIME...MOT...LOC 2321Z 271DEG 28KT 3781 9150
MaplesLocal storm report, Mar 24, 6:24 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
624 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL POTOSI 37.93N 90.78W
03/24/2019 M1.00 INCH WASHINGTON MO FIRE DEPT/RESCUE
&&
BRITTLocal storm report, Mar 24, 6:28 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
628 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 3 N TROY 39.02N 90.98W
03/24/2019 E0.25 INCH LINCOLN MO TRAINED SPOTTER
&&
BRITTSpecial weather statement, Mar 24, 6:28 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service St Louis MO
628 PM CDT SUN MAR 24 2019
ILZ098-MOZ052-060-061-250015-
Calhoun IL-St. Charles MO-Lincoln MO-Warren MO-
628 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CALHOUN...
NORTHWESTERN ST. CHARLES...SOUTHEASTERN LINCOLN AND EASTERN WARREN
COUNTIES UNTIL 715 PM CDT...
At 628 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wentzville, moving northeast at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
O'Fallon, St. Charles, St. Peters, Wentzville, Lake St. Louis,
Dardenne Prairie, Troy, Warrenton, Wright City, Cottleville, St.
Paul, Moscow Mills, Winfield, Truesdale, Innsbrook, New Melle,
Josephville, Fountain N' Lakes, Chain of Rocks and Treloar.
This includes Interstate 70 in Missouri between exits 193 and 225.
This also includes Cuivre River State Park.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
east central Missouri.
LAT...LON 3909 9099 3907 9062 3883 9048 3865 9087
3864 9123 3870 9130
TIME...MOT...LOC 2328Z 238DEG 39KT 3882 9091
KanofskySpecial weather statement, Mar 24, 6:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
631 PM CDT SUN MAR 24 2019
MOZ084-099-250030-
Reynolds MO-Iron MO-
631 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN IRON AND REYNOLDS
COUNTIES UNTIL 730 PM CDT...
At 630 PM CDT, Doppler radar was tracking a strong thunderstorm near
Reynolds, moving east at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Reynolds, Ellington, Bunker, Annapolis, Garwood, Centerville, Des
Arc, Corridon, Redford, Vulcan, Sabula, Chloride and Lesterville.
This also includes Clearwater Lake Recreational Area.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Missouri.
LAT...LON 3705 9096 3710 9096 3710 9102 3717 9103
3716 9107 3720 9109 3720 9113 3725 9112
3726 9116 3741 9118 3742 9120 3747 9121
3747 9055 3728 9055 3727 9074 3717 9074
3717 9075 3714 9076 3714 9078 3705 9078
TIME...MOT...LOC 2330Z 271DEG 23KT 3733 9111
MaplesThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 5:58 PM CDT | Special Weather Statement | LSX | Washington | 47 min |
| Mar 24, 6:02 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Washington | 36 min |
| Mar 24, 6:09 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 51 min |
| Mar 24, 6:10 PM CDT | Tornado Warning | LSX | Randolph | 50 min |
| Mar 24, 6:48 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 42 min |
| Mar 24, 6:59 PM CDT | Special Weather Statement | LSX | Calhoun, Jersey | 46 min |
| Mar 24, 3:36 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Gasconade, Osage | 54 min |
| Mar 24, 3:43 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 47 min |
| Mar 24, 4:12 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 38 min |
| Mar 24, 4:25 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 53 min |
| Mar 24, 4:31 PM CDT | Special Weather Statement | LSX | Ralls | 44 min |
| Mar 24, 4:34 PM CDT | Tornado Warning | LSX | Crawford, Washington | 41 min |
| Mar 24, 4:54 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 51 min |
| Mar 24, 4:59 PM CDT | Special Weather Statement | LSX | Saint Louis, City of Saint Louis | 61 min |
| Mar 24, 5:04 PM CDT | Special Weather Statement | LSX | Franklin | 41 min |
| Mar 24, 5:04 PM CDT | Tornado Warning | LSX | Washington | 41 min |
| Mar 24, 5:06 PM CDT | Special Weather Statement | LSX | Callaway | 54 min |
| Mar 24, 5:07 PM CDT | Special Weather Statement | LSX | Pike | 68 min |
| Mar 24, 5:18 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike | 57 min |
| Mar 24, 5:28 PM CDT | Tornado Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 47 min |
| Mar 24, 5:40 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 50 min |
| Mar 24, 6:05 PM CDT | Special Weather Statement | LSX | Montgomery | 55 min |
| Mar 24, 6:18 PM CDT | Severe Thunderstorm Warning | LSX | Saint Francois, Washington | 46 min |
| Mar 24, 6:22 PM CDT | Special Weather Statement | LSX | Crawford | 38 min |
| Mar 24, 6:28 PM CDT | Special Weather Statement | LSX | Lincoln, Saint Charles, Warren | 47 min |
| Mar 24, 6:31 PM CDT | Special Weather Statement | LSX | Reynolds | 59 min |
| Mar 24, 6:54 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 19 min |
| Mar 24, 6:55 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Washington | 37 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.